Alert archive / Wisconsin / River Flood Warnings in 2019
River Flood Warning 90, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Oct 2, 2019, 10:05 AM CDT for Rock County, Wisconsin. It took effect at Oct 2, 2019, 11:16 AM CDT. It was in force for 53 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2019, 10:05 AM CDT (15:05 UTC)
- In effect from
- Oct 2, 2019, 11:16 AM CDT
- Expired
- Oct 4, 2019, 4:00 PM CDT
- In force
- 53 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Rock County, WI
The radar
The Milwaukee radar (KMKX), 54 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turtle Creek near Clinton (CLIW3). The gauge peaked at 8.81 ft at Oct 3, 2019, 12:00 AM CDT.
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05431486, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Oct 2, 6:47 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Oct 2, 6:47 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 647 AM CDT Wed Oct 2 2019 .UPDATE... Decided to cancel the Flash Flood Watch, as rain continues to wind down northwest to southeast this morning. Otherwise, the forecast looks on track for the upcoming day. && .AVIATION(12Z TAFS)... Low ceilings will persist today and tonight. Ceilings may fall below 500 ft at times, especially tonight. Widespread light to moderate rain is winding down in the southeast this morning, with a chance for showers expected for the rest of today into tonight. Breezy northeast winds are expected today, easing a bit and becoming easterly tonight. && .PREV DISCUSSION... (Issued 455 AM CDT Wed Oct 2 2019) SHORT TERM... Today through Thursday...Forecast confidence is medium to high: Light to moderate rain early this morning will be locally heavy at times. Have thus held onto the Flash Flood Watch. May still end up canceling it before the 10 am expiration time, but will at least wait until this area of rain begins to wind down. A lull in rain coverage later this morning into early afternoon will be followed by a better chance for showers later afternoon into tonight as another low moves through the area. Overall rain amounts will be much less with this second low, as the deeper moisture will be confined to south of the WI/IL border. Showers will wind down Thursday morning as high pressure begins to build in from the west, brining a much drier airmass to southern Wisconsin. Will continue to evaluate the possible need for a Lake Shore Flood Advisory today into tonight, due to the higher lake levels along with persistent onshore winds today into tonight. Winds will be a bit more along shore than onshore today, which is when winds will also be strongest. Winds ease a bit tonight as they become predominantly onshore. Concerned today more for the areas of shoreline that are more perpendicular to a northeast wind. High temps today and Thursday will be significantly cooler than the last couple days, though only a few degrees below seasonal normals. Lows tonight will actually remain several degrees above normal. Thursday night through Saturday night...Forecast confidence medium. Upper ridging will occur for Thu nt-Fri with sfc high pressure moving across the nrn Great Lakes. Skies may become mostly cloudy at times on Friday due to relatively cool 850 mb temps. Breezy sly winds will develop for Sat ahead of another sharp upper trough and cold front. A swly 35-40 kt low level jet and associated warm, moist advection will bring fairly widespread light to moderate rainfall for Sat. A cold front will follow for Sat evening with shower chances continuing. LONG TERM...Sunday through Tuesday...Forecast confidence medium. Wly flow and possibly some sunshine for Sunday. Seasonal temps expected. Then some differences in the models with the timing and strength of another shortwave trough within nw flow for Mon. Will maintain a weaker scenario and dry conditions for Mon, but cannot rule out showers eventually being added to the forecast. High pressure to then follow for Tue. Seasonal temps will continue. AVIATION(09Z TAFS)... Lower ceilings settling into the area are likely to persist through today and tonight. Ceilings may fall below 500 ft at times, especially tonight. Widespread light to moderate rain will hang on through early morning, with a chance for showers then for the rest of today into tonight. Breezy northeast winds are expected today, easing a bit and becoming easterly tonight. MARINE... Low pressure will cross far southern Lake Michigan this morning, with another low clipping the southern lake tonight. Gusty northeast to east winds and high waves are expected today into tonight as these lows move through. Extended the Small Craft Advisory until 12Z Thursday morning due to lingering higher waves. Gusty west to north winds are expected Thursday into Thursday night as high pressure approaches behind the departing low. Could see some gusts to 30 knots Thursday, particularly across the south half of Lake Michigan. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...Small Craft Advisory until 7 AM CDT Thursday for LMZ643>646. && Update...DDV Today through Thursday and Aviation/Marine...DDV Thursday night through Tuesday...Gehring
Hazardous weather outlook, Oct 2, 5:21 AM CDT, 4 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 521 AM CDT Wed Oct 2 2019 WIZ046-047-051-052-056>060-062>072-031030- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 521 AM CDT Wed Oct 2 2019 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight Most rivers will continue to rise with some rivers experiencing minor to moderate flooding. Shoreline areas of Lake Michigan facing the northeast may experience lakeshore flooding and erosion due to brisk northeast winds and high wave action. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Some rivers will continue to rise through late week with some experiencing minor to moderate flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this week. LMZ643>646-031030- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 521 AM CDT Wed Oct 2 2019 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for brisk northeast winds and high waves. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday After a brief lull in the winds early on Thursday, winds will shift to the northwest later Thursday morning and will likely reach Small Craft Advisory levels. This may last into the early evening. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-031030- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 521 AM CDT Wed Oct 2 2019 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight Breezy northeast winds will prevail. Waves of 5 to 8 feet over the western half of the lake. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Northwest to north winds up to 30 knots are expected for Thursday and Thursday night over the south half of the lake. www.weather.gov/mkx
In the hours before
Local storm report, Oct 2, 9:13 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
913 AM CDT WED OCT 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM HEAVY RAIN 3 E COBB 42.97N 90.27W
10/02/2019 M3.75 INCH IOWA WI PUBLIC
REPORT FROM PUBLIC.
0800 AM HEAVY RAIN PLAIN 43.28N 90.05W
10/02/2019 M4.20 INCH SAUK WI PUBLIC
PUBLIC REPORT.
&&Local storm report, Oct 2, 9:25 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
925 AM CDT WED OCT 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0846 AM HEAVY RAIN 4 SE CROSS PLAINS 43.08N 89.59W
10/02/2019 M5.22 INCH DANE WI PUBLIC
&&Local storm report, Oct 2, 9:27 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
927 AM CDT WED OCT 2 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM HEAVY RAIN 1 NE GREENFIELD 42.98N 88.00W
10/02/2019 M2.17 INCH MILWAUKEE WI PUBLIC
&&The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 7:13 PM CDT | Special Weather Statement | MKX | Ozaukee, Washington | 77 min |
| Oct 1, 7:29 PM CDT | Flash Flood Warning | MKX | Dodge, Fond du Lac, Sheboygan | 3 hr |
| Oct 1, 7:38 PM CDT | Flash Flood Warning | MKX | Columbia, Dane, Dodge, Sauk | 3 hr |
| Oct 1, 8:00 PM CDT | Special Weather Statement | MKX | Iowa, Lafayette | 60 min |
| Oct 1, 8:08 PM CDT | Areal Flood Advisory | MKX | Dane, Iowa, Lafayette | 3 hr |
| Oct 1, 8:35 PM CDT | Flash Flood Warning | MKX | Columbia, Dane | 3 hr |
| Oct 1, 8:41 PM CDT | River Flood Warning | MKX | Sheboygan | 67 hr |
| Oct 1, 8:43 PM CDT | Special Weather Statement | MKX | Dane | 62 min |
| Oct 1, 8:51 PM CDT | Flash Flood Warning | MKX | Dodge, Ozaukee, Washington | 3 hr |
| Oct 1, 9:24 PM CDT | Special Weather Statement | MKX | Rock, Walworth, Waukesha | 51 min |
| Oct 1, 9:31 PM CDT | Tornado Warning | MKX | Jefferson | 29 min |
| Oct 1, 9:47 PM CDT | Areal Flood Advisory | MKX | Jefferson, Milwaukee, Rock, Waukesha | 3 hr |
| Oct 1, 9:48 PM CDT | Tornado Warning | MKX | Waukesha | 27 min |
| Oct 1, 10:31 PM CDT | Flash Flood Warning | MKX | Milwaukee, Racine, Rock, Walworth, Waukesha | 2 hr |
| Oct 1, 10:57 PM CDT | Special Marine Warning | MKX | 63 min | |
| Oct 2, 12:00 AM CDT | River Flood Warning | MKX | Fond du Lac | 21 days |
| Oct 2, 2:40 AM CDT | River Flood Warning | MKX | Dane | 38 hr |
| Oct 2, 3:37 AM CDT | River Flood Warning | MKX | Ozaukee | 21 days |
| Oct 2, 3:54 AM CDT | River Flood Warning | MKX | Ozaukee | 6 days |
| Oct 2, 4:04 AM CDT | River Flood Warning | MKX | Kenosha | 21 days |
| Oct 2, 5:28 AM CDT | River Flood Warning | MKX | Sauk | 7 days |
| Oct 2, 8:25 AM CDT | River Flood Warning | MKX | Columbia | 21 days |
| Oct 2, 9:38 AM CDT | River Flood Warning | MKX | Ozaukee | 25 hr |
| Oct 2, 10:05 AM CDT | River Flood Warning | MKX | Lafayette | 66 hr |
| Oct 2, 10:05 AM CDT | River Flood Warning | MKX | Milwaukee | 34 hr |
| Oct 2, 10:05 AM CDT | River Flood Warning | MKX | Racine | 57 hr |
| Oct 2, 10:05 AM CDT | River Flood Warning | MKX | Rock | 37 hr |
| Oct 2, 10:40 AM CDT | River Flood Watch | MKX | Jefferson | 29 hr |
| Oct 2, 10:40 AM CDT | River Flood Watch | MKX | Rock | 22 days |
| Oct 2, 10:40 AM CDT | River Flood Watch | MKX | Racine | 5 days |
| Oct 2, 2:49 PM CDT | Lakeshore Flood Advisory | MKX | Kenosha, Milwaukee, Ozaukee, Racine, Sheboygan | 13 hr |
| Oct 2, 4:36 PM CDT | River Flood Warning | MKX | Rock | 37 days |
| Oct 2, 4:36 PM CDT | River Flood Warning | MKX | Racine | 5 days |
Nearby
River Flood Warnings in Wisconsin, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.